Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 122, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 21, 2004, 9:16 AM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2004, 9:16 AM CDT (14:16 UTC)
- Expired
- Aug 21, 2004, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 211420 FFWFTW TXC027-211715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 916 AM CDT SAT AUG 21 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1215 PM CDT * AT 916 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 6 MILES SOUTHEAST OF HARKER HEIGHTS THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL REMAIN BETWEEN KILLEN HARKER HEIGHTS...NOLANVILLE AND SALADO. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3110 9774 3091 9764 3103 9737 3116 9751 $$
4 follow-up statements
000 WGUS74 KFWD 211524 FFSFTW TXC027-211600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1021 AM CDT SAT AUG 21 2004 ...A FLASH FLOOD WARNING CONTINUES FOR BELL COUNTY UNTIL 1100 AM CDT... A LARGE THUNDERSTORM WITH VERY HEAVY RAIN IS NEARLY STATIONARY OVER THE YOUNGSPORT TO DING DONG AREA...NORTHEAST ACROSS STILLHOUSE HOLLOW RESERVOIR. RADAR ESTIMATED RAINFALL IS OVER 5 INCHES IN THIS AREA WITH VERY HEAVY RAIN CONTINUING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING. LAT...LON 3102 9782 3089 9765 3103 9713 3130 9740 $$
000 WGUS74 KFWD 211538 CCA FFSFTW TXC027-211600- FLASH FLOOD STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE FORT WORTH TX 1021 AM CDT SAT AUG 21 2004 ...A FLASH FLOOD WARNING CONTINUES FOR BELL COUNTY UNTIL 1215 PM CDT... A LARGE THUNDERSTORM WITH VERY HEAVY RAIN IS NEARLY STATIONARY OVER THE YOUNGSPORT TO DING DONG AREA...NORTHEAST ACROSS STILLHOUSE HOLLOW RESERVOIR. RADAR ESTIMATED RAINFALL IS OVER 5 INCHES IN THIS AREA WITH VERY HEAVY RAIN CONTINUING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING. LAT...LON 3102 9782 3089 9765 3103 9713 3130 9740 $$
000
WGUS74 KFWD 211605
FFSFTW
TXC027-211715-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 AM CDT SAT AUG 21 2004
...A FLASH FLOOD WARNING CONTINUES FOR BELL COUNTY UNTIL 1215 PM
CDT...
AT 11 AM...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
THUNDERSTORM WITH VERY HEAVY RAIN OVER STILLHOUSE HOLLOW RESERVOIR.
OVER 5 INCHES OF RAIN HAS ALREADY FALLEN FROM THIS STORM AND MORE
HEAVY RAIN WILL FALL THROUGH NOON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.
THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH
FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT
TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING.
LAT...LON 3102 9788 3092 9776 3089 9761 3106 9747
3111 9767
$$000 WGUS74 KFWD 211722 FFSFTW TXC027-211730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1219 PM CDT SAT AUG 21 2004 ...THE FLASH FLOOD WARNING FOR BELL COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM THAT PRODUCED OVER 6 INCHES OF RAIN IN SOUTHWEST BELL COUNTY HAS WEAKENED. HOWEVER...RESIDUAL WATER WILL REMAIN ON STREETS...CREEKS...AND IN LOW LYING AREAS FOR SEVERAL HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3121 9729 3084 9733 3095 9779 3124 9759 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:35 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 21, 6:35 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 635 AM CDT SAT AUG 21 2004 .AVIATION DISCUSSION... BASE REFLECTIVITY DATA FORM KFWS 88D NOW SHOWING GREATEST CONCENTRATION OF TRW FROM KFWS...SEWD TO KJWY/KTYR. ALTHOUGH CURRENT SFC OBS INDICATE VERY WEAK FLOW/CONVERGENCE ACROSS THIS AREA...THE ACTIVITY APPEARS TO BE DEVELOPING INVOF WEAK LOW-LEVEL THERMAL BNDRY. SHORT TERM GUIDANCE FROM LATEST RUC/MESOETA PROGS AXIS OF PRECIPITATION TO SHIFT SWD...ALONG WITH DIFFUSE BOUNDARY THROUGHOUT THE DAY. ALTHOUGH ADDITIONAL ISOLD/SCT TRW MAY OCCUR LATER THIS AFTERNOON/EVENING WITH APPROACH OF MID-LEVEL VORT MAX AND NWD RETURN OF LOW-LEVEL BNDRY...CONFIDENCE IS NOT HIGH ENOUGH TO PLACE IN A TAF ATTM. CIGS EXPECTED TO REMAIN BKN BUT VFR FOR MAJORITY OF THE FORECAST PERIOD...WITH SOME SCT DECKS POSSIBLE LATE THIS AFTERNOON. CLOUD BASES SHOULD BE 4-6 KFT...BUT POTENTIALLY LOWER AROUND KACT. LIGHT AND VARIABLE SFC WINDS WILL INCREASE FROM THE SOUTH AT ALL SITES THIS EVENING...AS LEE TROUGH DEEPENS ACROSS THE CENTRAL HIGH PLAINS. 65/DD && .DISCUSSION... CURRENT CONVECTION MOVING EAST OUT OF CWA...LEAVING WEAK WIND SHIFT BOUNDARY STRETCHING ACROSS THE REGION. THIS FEATURE SHOULD BECOME MORE DIFFUSE TODAY WITH WINDS RETURNING TO THE SOUTH ACROSS ALL OF NORTH TEXAS BY TONIGHT. DEWPOINTS WILL REBOUND NICELY AS THIS OCCURS...KEEPING MINS UP AT NIGHT. THE BOUNDARY WILL ALSO HELP IN CONVECTION DEVELOPING TODAY...MAINLY IN SOUTHERN SECTIONS. WITH HEAVY RAINS MOVING OUT OF THE AREA AND THE PROSPECT FOR MORE HEAVY RAINS DIMINISHED...WE WILL DROP THE FLOOD WATCH. RIPPLES IN ZONAL FLOW WILL KEEP A CHANCE FOR PRECIP INTO MONDAY WHEN FLOW BACKS TO THE SOUTHWEST AND GIVES THE SOUTHERN SECTIONS A CHANCE FOR RAIN MIDWEEK...SHIFTING TO THE REMAINDER OF THE CWA AS TROF DEEPENS OVER THE SOUTHWEST. OVERALL...A MILD BUT WET PATTERN WILL CONTINUE OVER NORTH TEXAS...NOT QUITE NORMAL FOR LATE AUGUST. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 72 92 74 / 20 20 20 20 WACO, TX 91 73 94 75 / 40 20 20 20 PARIS, TX 85 70 90 70 / 20 20 20 20 DENTON, TX 85 70 91 71 / 20 20 20 20 MCKINNEY, TX 85 71 91 71 / 20 20 20 20 DALLAS, TX 89 73 92 74 / 20 20 20 20 TERRELL, TX 88 72 91 73 / 20 20 20 20 CORSICANA, TX 89 73 93 74 / 40 20 20 20 TEMPLE, TX 92 74 94 75 / 40 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE && 42
Hazardous weather outlook, Aug 21, 4:47 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 447 AM CDT SAT AUG 21 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX- CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX- ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX- HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX- KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX- MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX- RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX- TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX- 447 AM CDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT...WITH THE GREATEST PROBABILITY OF OCCURRENCE ALONG AND SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO AND ATHENS. CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON SUNDAY...WITH THE STORMS EXPECTED TO LINGER INTO MONDAY ACROSS THE EASTERN HALF OF NORTH TEXAS. SLIGHT CHANCES FOR THUNDERSTORMS WILL REAPPEAR IN THE SOUTHEAST ON TUESDAY AFTERNOON...AND SPREAD ACROSS THE ENTIRE AREA BY WEDNESDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. 65/DD
In the hours before
Special weather statement, Aug 21, 8:54 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 854 AM CDT SAT AUG 21 2004 TXZ158-211500- BELL- 854 AM CDT SAT AUG 21 2004 ...SIGNIFICANT WEATHER UPDATE... AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SALADO...OR 6 MILES SOUTHEAST OF HARKER HEIGHTS...MOVING NORTHEAST AT 5 MPH. HARKER HEIGHTS...NOLANVILLE AND SALADO ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:13 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| Aug 20, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 77 min |
| Aug 20, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 60 min |
| Aug 21, 12:59 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.